Bulletin (New Series) of the American Mathematical Society

The degree of a Severi variety

Ziv Ran

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 1 (1987), 125-128.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H10: Families, moduli (algebraic)
Secondary: 14D20: Algebraic moduli problems, moduli of vector bundles {For analytic moduli problems, see 32G13}


Ran, Ziv. The degree of a Severi variety. Bull. Amer. Math. Soc. (N.S.) 17 (1987), no. 1, 125--128. https://projecteuclid.org/euclid.bams/1183553969

Export citation


  • 1. F. Enriques, Sui moduli d'una classe di superficie e sul teorema d'esistenza per funzioni algebriche di due variabili, Atti Accad. Sci. Torino 47 (1912).
  • 2. W. Fulton, On nodal curves, Algebraic Geometry: open problems, Lecture Notes in Math., vol. 997, Springer-Verlag, New York, 1983, pp. 146-155.
  • 3. J. Harris, On the Severi problem, Invent. Math. 84 (1986), 445-461.
  • 4. Z. Ran, On nodal plane curves, Invent. Math. 86 (1986), 529-534.
  • 5. Z. Ran, The Severi problem: a post-mortem (?), Mathematical Aspects of String Theory, S. T. Yau, ed. (to appear).
  • 6. Z. Ran, Degeneration of linear systems (preprint).
  • 7. F. Severi, Vorlesungen über Algebraische Geometrie, Teubner, Leipzig, 1921.